I had surgery one week ago and my eyes have watered ever since. On day 6 the right eye began looking as though it has some kind of watery bulge to it along the lower lid, and it more red than the right. Chemosis? How should I treat it until I can get to my doctor in two days?
Watery, Swollen Eyes After Lower Eyelid Bleroplasty
Doctor Answers 4
Blepharoplasty in general can cause swelling of the eyes
Blepharoplasty in general can cause swelling of the eyes. Patients who have thyroid problems or other medical conditions such as kidney disease are even more likely to get swelling after eyelid surgery. Sometimes this can be unpredictable. It usually resolves with treatment such as steroid drops or oral steroids. For more information on blepharoplasty, visit my website.
Chemosis of the eye
It sounds like you may have chemosis. But you really need an exam to evaluate your problem. Treatment may entail eye drops, lubricants, steroids, and eye patching.
Chemosis after Lower Blepharoplasty
What you describe is most likely chemosis. It probably can wait another day, bur should be treated vigorously. This occurs about 20% of the time after lower blepharoplasty, even by the best surgeons. Most likely you will be treated with a steroid drop. To begin, start gently massaging the lower eyelid in an upward and lateral direction, but do not really push on or stretch the lid unless told to do so. You can also use a liquid tear such as Systane or Refresh Tears.
You might also like...
It is difficult to tell
Any number of things can be occuring including normal post-operative irritation. Infection, corneal abrasion, chemosis are just some of the things that could be causing your symptoms. That early from surgery it is most likely just normal post-operative swelling and irritation. Any increasing pain or change in vision requires immediate consultation. A conservative way to treat discomfort or irritation is to use frequent artificial tears to keep the eye well lubricated. I would recommend you see your doctor as soon as possible.
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.